MAUDE Adverse Event Report: ASCENSIA DIABETES CARE US INC. CONTOUR; BLOOD GLUCOSE TEST STRIPS

ASCENSIA DIABETES CARE US INC. CONTOUR; BLOOD GLUCOSE TEST STRIPS
Model Number 7080G
Medical Device Problem Code High Readings (2459)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The patient family was the initial reporter so personal information was not entered.No information was captured as the customer's weight was not provided.
 
Event or Problem Description
The customer reported that he obtained blood glucose readings of 541 mg/dl at 3:35 p.M., 338 mg/dl at 3:36 p.M., 449 mg/dl at 3:37 p.M., and 123 mg/dl at 3:43 p.M.On the contour meter.There was no allegation of an adverse event.The customer was advised to return the device for evaluation.Replacement meter kit and test strips were sent to the customer.
 
Additional Manufacturer Narrative
The customer returned the suspected contour meter for evaluation.No test strips were returned.The test strips used by the customer during the event from lot#: 9ej3b02e expired on 31-may-2021.Therefore, the in-house contour test strips from lot#: 0hj3b02c were used for testing.The returned meter was tested with the in-house test strips using a blood sample, which gave a satisfactory performance.

Brand Name
CONTOUR
Common Device Name
BLOOD GLUCOSE TEST STRIPS
Manufacturer (Section D)
ASCENSIA DIABETES CARE US INC.
100 summit lake drive
valhalla NY 10595
MDR Report Key11588642
Report Number1810909-2021-00152
Device Sequence Number3072292
Product Code NBW
UDI-Device Identifier10301937080507
UDI-Public10301937080507
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K062058
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 03/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/31/2021
Device Model Number7080G
Device Catalogue Number7080G
Device Lot Number9EJ3B02E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2021
Initial Date Received by Manufacturer 03/07/2021
Supplement Date Received by Manufacturer10/21/2021
Initial Report FDA Received Date03/30/2021
Supplement Report FDA Received Date10/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age77 YR